Alert archive / Indiana / Tornado Warnings in 2008

Tornado Warning 15, NWS Louisville, KY

February 5, 2008Crawford County, Harrison County, Perry County, Indiana; Meade County, Kentucky

NWS Louisville, KY issued this tornado warning at Feb 5, 2008, 11:13 PM EST for Crawford County, Harrison County, Perry County, Indiana; Meade County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 5, 2008, 11:13 PM EST (04:13 UTC)
Expired
Feb 5, 2008, 11:45 PM EST
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Crawford County, IN, Harrison County, IN, Perry County, IN, Meade County, KY

The radar

The Louisville radar (KLVX), 48 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 8:08 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
1.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 060413
TORLMK
INC025-061-123-KYC163-060445-
/O.NEW.KLMK.TO.W.0015.080206T0413Z-080206T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1113 PM EST TUE FEB 5 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  WESTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHEASTERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1145 PM EST/1045 PM CST/...

* AT 1010 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  BRANCHVILLE...MOVING NORTHEAST AT 60 MPH.

* THE TORNADO WILL BE NEAR...
  RIDDLE...CURBY...CAREFREE AND GRANTSBURG BY 1120 PM EST...
  PILOT KNOB...6 MILES NORTHWEST OF WYANDOTTE AND 7 MILES NORTHWEST
  OF WHITE CLOUD BY 1125 PM EST...
  MILLTOWN AND MARENGO BY 1130 PM EST...

IN ADDITION TO THE TORNADO...WIDESPREAD DAMAGING WINDS IN EXCESS OF
70 MPH ARE LIKELY. SEEK SHELTER NOW

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST WEDNESDAY
MORNING/100 AM CST WEDNESDAY MORNING/ FOR SOUTH CENTRAL INDIANA AND
KENTUCKY.

LAT...LON 3806 8655 3820 8669 3841 8629 3812 8609
TIME...MOT...LOC 0413Z 232DEG 53KT 3820 8651

$$

AL
2 follow-up statements
000 
WWUS53 KLMK 060434
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1134 PM EST TUE FEB 5 2008

INC123-060444-
/O.CAN.KLMK.TO.W.0015.000000T0000Z-080206T0445Z/
PERRY IN-
1034 PM CST TUE FEB 5 2008

...THE TORNADO WARNING FOR NORTHEASTERN PERRY COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3809 8631 3832 8646 3841 8629 3812 8609
TIME...MOT...LOC 0434Z 232DEG 53KT 3839 8620

$$

INC025-061-KYC163-060445-
/O.CON.KLMK.TO.W.0015.000000T0000Z-080206T0445Z/
CRAWFORD IN-HARRISON IN-MEADE KY-
1134 PM EST TUE FEB 5 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM EST FOR NORTHERN
MEADE...WESTERN HARRISON AND EASTERN CRAWFORD COUNTIES...

AT 1133 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MILLTOWN...OR
ABOUT 28 MILES NORTHWEST OF LOUISVILLE...MOVING NORTHEAST AT 60 MPH.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST WEDNESDAY MORNING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3809 8631 3832 8646 3841 8629 3812 8609
TIME...MOT...LOC 0434Z 232DEG 53KT 3839 8620

$$

AL
000 
WWUS53 KLMK 060444 RRA
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 PM EST TUE FEB 5 2008

INC025-061-KYC163-060452-
/O.EXP.KLMK.TO.W.0015.000000T0000Z-080206T0445Z/
CRAWFORD IN-HARRISON IN-MEADE KY-
1142 PM EST TUE FEB 5 2008

...THE TORNADO WARNING FOR NORTHERN MEADE...WESTERN HARRISON AND
EASTERN CRAWFORD COUNTIES EXPIRES AT 1145 PM EST...

A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN HARRISON COUNTY 
THROUGH MIDNIGHT EST. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST WEDNESDAY MORNING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3809 8631 3832 8646 3841 8629 3812 8609
TIME...MOT...LOC 0442Z 232DEG 53KT 3846 8608

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Feb 5, 10:30 PM EST, 43 minutes earlier.

Area forecast discussion, Feb 5, 10:30 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 PM EST TUE FEB 5 2008

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

MAIN STORY IS THE SUPERCELL APPROACHING DOWNTOWN NASHVILLE, TN...BUT
FOR US SQUALL LINE IS APPROACHING RAPIDLY AND IS IN DUBOIS COUNTY.
LATEST FT KNOX VWP HAS ABOUT 20 DEGREES OF BACKING AS UPPER JET
TRAVERSES EASTWARD.  LIS ARE STILL -2 TO -3...AND WIND FIELDS ARE IN
THE EXTREME CATEGORY.  MAIN THREAT WILL BE DAMAGING WINDS WITH THIS
LINE...BUT WE ARE WATCHING CELL MERGERS WITH WAA PRECIP MOVING ALONG
AND AHEAD OF THE MAIN LINE WHICH COULD ACCENT THE TOR THREAT.

MEANWHILE...ANTECEDENT CONDITIONS IN DUBOIS COUNTY ARE WET...AND IT
WONT TAKE MUCH MORE TO FLOOD. WE EXPECT 1 TO 1 AND ONE HALF INCHES
OF RAIN OVER NEXT SEVER HOURS.  WE ISSUED FFWS FOR DUBOIS AND ORANGE
COUNTIES WITH LEWP MOVING EAST.

&&

.PREV DISCUSSION...
/ISSUED 926 PM EST TUE FEB 5 2008/

 FOR US AN IMPRESSIVE TORNADIC SUPERCELL JUST PAST OHIO COUNTY SEAT
OF HARTFORD WHERE SIRENS ARE BLOWING. NO REPORTS YET OF ANY DAMAGE
IN OHIO COUNTY...WITH FUNNEL CLOUD REPORT FROM TRAINED SPOTTER.
THIS STORM HAS A HISTORY OF DAMAGING WINDS AND TORNADOES WITH IT.
LOW LEVEL JET CONTINUES TO STIFFEN AND WILL BE A CONTRIBUTING FACTOR
TO HEAVY RAIN OVER SRN INDIAN FROM AROUND MIDNIGHT INTO THE
OVERNIGHT HOURS.  THERE ARE 3 MORE SUPERCELLS OVER CENTRAL AND
WESTERN TN WILL BE THE OTHER CONCERN AS THEY WORK OFF TO THE NE AT
40 MPH.

INSTABILITY STILL REMAINS MODEST AND WITH 0-3 SRH VALUES ON LATEST
ACARS SOUNDING AT BNA NEAR 800 M2/S2. THE HODOGRAPH FROM THAT
AIRCRAFT IS VERY TWISTY AND ONCE AGAIN FEEL THE PRIMARY TOR THREAT
IS FOR AREAS MAINLY ALONG AND WEST OF I65.

JDG

&&

.PREV DISCUSSION...
/ISSUED 833 PM EST TUE FEB 5 2008/

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

ONE TORNADIC SUPERCELL IN NE CHRISTIAN COUNTY HAS 60KTS OF
ROTATIONAL VELOCITY AND WILL BE WESTERN OHIO COUNTY AROUND 02Z. THIS
STORM APPEARS TO BE A CYCLIC AND MAY BE UNDERGOING SPLITTING ON SRN
FLANK OVER LAST VOLUME SCAN WITH 70 DBZ.  LATEST 00Z SOUNDINGS ARE
IMPRESSIVE:

            OHX         JAN
SWEAT       485         477
LIS         -5          -5
0 TO 3 SRH  450 M2/S2   440 M2/S2
CAPE        800 J/KG    970

THIS CELL IS EXTREMELY DANGEROUS WIND FIELDS ARE SLOWLY INCREASING
IN THE BOUNDARY LAYER THRU 850 MB.  IN FACTS O00Z SOUNDINGS ALL
HAVE 40-55 KTS AT 850MB WITH SOUNDINGS.

PWS ARE STILL IMPRESSIVE...AND FLOOD THREAT OVER SRN INDIANA IS
BECOMING AN INCREASING RISK.

WE WILL HAVE SEVERAL MESO UPDATES TONIGHT FOR THIS PDS SITUATION
WEST OF I65.

JDG

&&

.PREV DISCUSSION...
/ISSUED 637 PM EST TUE FEB 5 2008/

..SEVERE WEATHER EPISODE LIKELY ACROSS THE REGION TONIGHT...

AFTERNOON VIS SAT IMAGERY SHOWING BREAKS IN THE CLOUD COVER ACROSS
SOUTHERN KENTUCKY.  MORNING CONVECTION ASSOCIATED WITH RETREATING
WARM FRONTAL BOUNDARY CONTINUES TO MIGRATE NORTHWARD AND AWAY FROM
THE AREA.  A FEW AREA OF SCT SHOWERS REMAIN ACROSS KENTUCKY WITH
MORE DEVELOPMENT TAKING PLACE ACROSS SW TN.  QUITE A GRADIENT IN
TEMPERATURES NOTED ACROSS THE REGION WITH READINGS IN THE LOW TO MID
50S NORTH OF THE OHIO RIVER TO UPPER 60S AND LOWER 70S ACROSS FAR
SOUTHERN KENTUCKY.

DIAGNOSTIC ANALYSIS ACROSS THE REGION SHOWS DESTABILIZATION IN
PROGRESS MAINLY WEST OF I-65 THIS AFTERNOON.  COMBINATION OF SFC
TEMPS IN THE UPPER 60S WITH DEWPOINTS IN THE LOWER 60S HAS YIELDED
SFC LIFTED INDICES OF -2C TO -3C WITH CAPES OF 300-800 J/KG.  CAPES
GREATER THAN 1000 J/KG EXISTS WEST OF THE LMK CWA WHERE MORE SUN HAS
HELPED INCREASE INSTABILITY.  SCATTERED CONVECTION HAS STARTED TO
DEVELOP ACROSS WESTERN TN AND FAR SW KY.  LATEST MODEL DATA SUGGESTS
THAT SCATTERED/DISCRETE CONVECTION WILL LIKELY FIRE ACROSS OUR
WESTERN SECTIONS THIS AFTERNOON.  THIS DEVELOPMENT MAY BE QUICK AS
THE MODELS TEND TO UNDER FORECAST CONVECTION DEVELOPMENT.  GIVEN THE
DEEP LAYER SHEAR...SOME SUPERCELLULAR STORMS WILL BE
POSSIBLE...ALONG WITH STORMS WITH BOWING SEGMENTS.  THUS...ISOLATED
TORNADOES AND DAMAGING WINDS WILL BE POSSIBLE WITH THIS ACTIVITY
DURING THE LATE AFTERNOON AND EVENING HOURS.

LATE TONIGHT...CONVECTION WELL TO OUR WEST IS FORECAST TO CONGEAL
INTO A LARGE SQUALL LINE THAT WILL MOVE EASTWARD THROUGH THE OHIO
VALLEY.  THE MODEL TREND IN THE LAST 24 HOURS HAS BEEN TO SLOW DOWN
THE SYSTEM.  IN FACT...EVEN THE LATEST RUC SOLUTIONS ARE A BIT
SLOWER.  GIVEN THE DATA RIGHT NOW...LARGE SQUALL LINE SHOULD MOVE
INTO OUR WESTERN AREAS BY LATE EVENING...PERHAPS AROUND 10-11 PM
EST.  THE CORRIDOR BETWEEN SDF AND BWG WOULD LIKELY TAKE A HIT
BETWEEN 11-2 AM EST WITH THE FRANKFORT AND LEXINGTON AREAS SEEING
THE ACTION PROBABLY AFTER 3AM EST.  MAIN THREAT WITH THIS LINE WILL
BE DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE EMBEDDED WITHIN
THE MAIN LINE.  THERE CONTINUES TO BE A HEAVY RAIN/FLOOD THREAT
ACROSS OUR INDIANA COUNTIES DUE TO PREVIOUS CONVECTION ACROSS THE
REGION THIS MORNING.  WITH AN ADDITIONAL 1 TO AS MUCH AS 2 INCHES
POSSIBLE TONIGHT...WILL EXTEND THE FLOOD WATCH ACROSS OUR INDIANA
COUNTIES THROUGH 700 AM WED.

COLD FRONT WILL SURGE EASTWARD AND OUT OF THE AREA BY WED MORNING
FOLLOWED BY A FALL IN TEMPERATURES.  SCT SHOWERS CONTINUE TO LOOK
POSSIBLE AS H5 THERMAL TROF MOVES INTO THE REGION.  GRADIENT WINDS
WILL BE A BIT ON THE HIGH SIDE IN THE MORNING...HOWEVER CONFIDENCE
IN EXCEEDING WIND ADVISORY CRITERIA IS NOT VERY HIGH...SO PLAN ON
HOLDING OFF ON THAT HEADLINE.

LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

RELATIVELY BENIGN WEATHER IN STORE FOR THE LONG TERM AS MORE COOLER
AIR REMAINS IN PLACE FOLLOWING FRONTAL PASSAGE LATER TONIGHT AND
TOMORROW.  EVEN SO...TEMPERATURES AT OR ABOVE SEASONAL NORMS FOR
REMAINDER OF THE WORK WEEK BEFORE A SECOND SURGE ARCTIC AIR MAKES
ITS WAY IN FOR THE WEEKEND WITH A CLIPPER CURRENTLY PROGGED TO HAVE
A BIGGER IMPACT ON THE EAST COAST THAN THE OHIO VALLEY.

AT THIS TIME THE WEEKEND SYSTEM DOES NOT APPEAR TO OFFER MUCH MORE
THAN A DUSTING OF SNOW SOUTH OF THE OHIO RIVER...BUT SOME
MEASURABLE SNOWFALL COULD OCCUR IN SOUTHERN INDIANA.  HOWEVER...TOO
FAR OUT AT THIS TIME FOR HIGH CONFIDENCE.

MAX TEMPS THROUGH THE PERIOD WILL SEE SAW FROM 40S THURSDAY TO LOWER
50S FRIDAY...THEN BACK DOWN TO 30S ON SATURDAY BEFORE RETURNING TO
NEAR 50 BY TUESDAY.

MIN TEMPS BOTTOM OUT IN THE TEENS SUN AND 20S MONDAY...OTHERWISE
MAINLY IN THE 30S.

&&

.AVIATION (00Z TAFS)...

ATMOSPHERE IS DESTABILIZING WITH LI/S -3 TO -4 TO OUR WEST. LINES OF
STRONG/SEVERE THUNDERSTORMS EXTEND FROM WESTERN TN NORTH INTO
WESTERN KENTUCKY. STORMS ARE MOVING TO THE NORTHEAST AND WILL BE
IMPACTING BWG AND SDF LATER THIS EVENING. UNTIL THEN CIGS AND VSBYS
WILL REMAIN VFR. EXPECT TSTMS TO MOVE INTO BWG AFT 02Z WITH ISOLATED
SHOWERS POSSIBLE UNTIL THEN. STORMS SHOULD REACH SDF AFTER 04Z THEN
ABOUT 06Z AT LEX. EXPECT GUSTS TO 50 TO 60 KTS OR MORE IN SEVERE
STORMS. A SECOND LINE WILL FOLLOW WITH THE COLD FRONT LATER TONIGHT.
CIGS AND VSBYS IN THE THUNDERSTORMS WILL BE MVFR AND BRIEFLY IN VFR
RANGE. FRONT WILL MOVE THROUGH WITH CIGS AND VSBYS IMPROVING BACK TO
VFR WEDNESDAY MORNING BUT SOUTHWEST WINDS WILL STAY GUSTY DURING THE
DAY BEHIND THE FRONT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 7 AM EST WEDNESDAY FOR KYZ032.

IN...FLOOD WATCH UNTIL 7 AM EST /6 AM CST/ WEDNESDAY FOR INZ076>079-
     083-084-089>092.

&&
Hazardous weather outlook, Feb 5, 3:40 PM EST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EST TUE FEB 5 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
340 PM EST (240 PM CST) TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING...GENERALLY WEST OF
INTERSTATE 65.  SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH
DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE.

LATER TONIGHT...A STRONG COLD FRONT IS FORECAST TO MOVE EAST THROUGH
THE REGION.  ACCOMPANYING THIS FRONT WILL BE A LINE OF STRONG TO
SEVERE THUNDERSTORMS.  THE FRONT SHOULD ENTER THE WESTERN SECTIONS
OF THE OUTLOOK AREA AFTER 10 PM EST.  THE MAIN THREAT WITH THIS LINE
OF STORMS WILL BE DAMAGING WINDS ALONG WITH THE THREAT OF ISOLATED
TORNADOES.

HEAVY RAIN ASSOCIATED WITH THE STORMS MAY LEAD TO LOCAL FLOODING
ISSUES...ESPECIALLY ACROSS SOUTHERN INDIANA.  A FLOOD WATCH REMAINS
IN EFFECT UNTIL WEDNESDAY MORNING FOR ALL OF SOUTH-CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

COLDER AIR RETURNS FOR THE WEEKEND...WITH THE POSSIBILITY OF SOME
LIGHT SNOW SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS WILL BE REQUIRED THIS EVENING AND TONIGHT.

MJ/JBS

In the hours before

Local storm report, Feb 5, 9:19 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
919 PM EST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     FUNNEL CLOUD     1 N HARTFORD            37.47N 86.89W
02/05/2008                   OHIO               KY   TRAINED SPOTTER

&&

MRC
Special weather statement, Feb 5, 9:54 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
954 PM EST TUE FEB 5 2008

INZ076>078-083-084-089-KYZ025-060400-
CRAWFORD-DUBOIS-MEADE-ORANGE-PERRY-SCOTT-WASHINGTON-
954 PM EST TUE FEB 5 2008

...STRONG STORMS MOVING INTO SOUTH CENTRAL INDIANA...

A LINE OF STRONG THUNDERSTORMS MOVING THROUGH WESTERN INDIANA WILL
BRING DANGEROUS LIGHTNING...STRONG WINDS...SMALL HAIL AND BRIEF
GUSTY WINDS TO 50 MPH TO THE AREA THROUGH MIDNIGHT. IN
ADDITION...HEAVY RAINFALL WILL BE LIKELY WITH THESE STORMS AS THEY
MOVE THROUGH THE AREA.  RAINFALL RATES OF UP TO 2 INCHES PER HOUR
WILL BE LIKELY WITH THESE STORMS.

GIVEN THE SATURATED GROUNDS...THE ADDITIONAL PRECIPITATION WILL
LIKELY PRODUCE LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND
FLOOD PRONE AREAS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

MACZKO
Special weather statement, Feb 5, 10:43 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1043 PM EST TUE FEB 5 2008

KYZ073-060430-
ALLEN-
943 PM CST TUE FEB 5 2008

...POWERFUL THUNDERSTORM OVER CENTRAL TENNESSEE HEADING TOWARDS
SOUTHERN KENTUCKY...

AT 1037 PM EST/937 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A SEVERE THUNDERSTORM PRODUCING A TORNADO THAT WAS
MOVING ACROSS THE NASHVILLE METROPOLITAN AREA. THE STORM WAS MOVING
NORTHEAST AT 50 TO 60 MPH.

IF THE STORM HOLDS TOGETHER AND MAINTAINS ITS CURRENT MOVEMENT IT
WILL THREATEN SOUTHEASTERN ALLEN COUNTY KENTUCKY AND WILL BE...
  NEAR FOREST SPRINGS BY 1015 PM CST.
  NEAR HOLLAND BY 1020 PM CST.
  6 MILES SOUTHEAST OF MAYNARD BY 1025 PM CST.

THIS STORM PRODUCED A TORNADO IN NASHVILLE...ALONG WITH LARGE HAIL.

PEOPLE IN SOUTHERN KENTUCKY MUST TAKE THIS SITUATION VERY SERIOUSLY
AND BE PREPARED TO SEEK SHELTER UNDERGROUND AT A MOMENTS NOTICE.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

13
Local storm report, Feb 5, 10:44 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 PM EST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     2 NW JASPER             38.41N 86.96W
02/05/2008                   DUBOIS             IN   AMATEUR RADIO

            TREES WERE DOWNED ON PORTERSVILLE ROAD.

&&

MRC
Special weather statement, Feb 5, 10:58 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 PM EST TUE FEB 5 2008

KYZ073-075-060445-
ALLEN-MONROE-
958 PM CST TUE FEB 5 2008

...POWERFUL THUNDERSTORM OVER CENTRAL TENNESSEE HEADING TOWARDS
SOUTHERN KENTUCKY...

AT 1058 PM EST /958 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A SEVERE THUNDERSTORM THAT PRODUCED A TORNADO IN
NASHVILLE. THE STORM WAS MOVING NORTHEAST AT 50 TO 60 MPH.

IF THE STORM HOLDS TOGETHER AND MAINTAINS ITS CURRENT MOVEMENT IT
WILL THREATEN SOUTHEASTERN ALLEN COUNTY AND WESTERN MONROE COUNTY
KENTUCKY AND WILL BE...

  NEAR AKERSVILLE BY 1030 PM CST.
  5 MILES SOUTHEAST OF FLIPPIN BY 1035 PM CST.
  NEAR GAMALIEL BY 1040 PM CST.

THIS STORM PRODUCED A DAMAGING TORNADO IN NASHVILLE...ALONG WITH
LARGE HAIL.

PEOPLE IN SOUTHERN KENTUCKY MUST TAKE THIS SITUATION VERY SERIOUSLY
AND BE PREPARED TO SEEK SHELTER UNDERGROUND AT A MOMENTS NOTICE.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 9:50 PM ESTSevere Thunderstorm WarningLMKHarrison25 min
Feb 5, 10:04 PM ESTFlash Flood WarningLMKDubois, Orange6 hr
Feb 5, 10:06 PM ESTSevere Thunderstorm WarningLMKDubois39 min
Feb 5, 10:17 PM ESTSevere Thunderstorm WarningLMKClark, Floyd, Harrison28 min
Feb 5, 10:32 PM ESTTornado WarningLMKCrawford, Dubois, Perry28 min
Feb 5, 10:38 PM ESTFlash Flood WarningLMKCrawford, Perry6 hr
Feb 5, 10:38 PM ESTTornado WarningLMKOrange37 min
Feb 5, 10:46 PM ESTSevere Thunderstorm WarningLMKClark, Jefferson, Scott29 min
Feb 5, 10:50 PM ESTSevere Thunderstorm WarningLMKPerry25 min
Feb 5, 10:55 PM ESTSevere Thunderstorm WarningLMKCrawford, Orange35 min
Feb 5, 11:17 PM ESTFlash Flood WarningLMKHarrison, Washington6 hr
Feb 5, 11:29 PM ESTSevere Thunderstorm WarningLMKHarrison31 min
Feb 5, 11:33 PM ESTTornado WarningLMKClark, Floyd, Harrison, Washington27 min
Feb 5, 11:50 PM ESTSevere Thunderstorm WarningLMKFloyd, Harrison25 min
Feb 5, 11:52 PM ESTFlash Flood WarningLMKClark, Floyd, Jefferson, Scott6 hr
Feb 5, 11:54 PM ESTTornado WarningLMKHarrison21 min
Feb 5, 11:57 PM ESTTornado WarningLMKClark, Floyd, Scott, Washington33 min
Feb 6, 12:07 AM ESTTornado WarningLMKClark, Floyd23 min
Feb 6, 12:30 AM ESTSevere Thunderstorm WarningLMKClark, Jefferson45 min
Feb 6, 7:21 AM ESTRiver Flood AdvisoryLMKHarrison, Washington13 hr
Feb 5, 8:48 PM ESTTornado WarningLMKButler, Ohio42 min
Feb 5, 9:25 PM ESTTornado WarningLMKBreckinridge, Hancock, Ohio35 min
Feb 5, 11:21 PM ESTTornado WarningLMKAllen, Monroe39 min
Feb 5, 11:48 PM ESTSevere Thunderstorm WarningLMKButler, Grayson, Ohio27 min
Feb 5, 11:52 PM ESTTornado WarningLMKAdair, Cumberland, Metcalfe, Monroe, Russell38 min
Feb 6, 12:01 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade29 min
Feb 6, 12:13 AM ESTSevere Thunderstorm WarningLMKBullitt, Nelson32 min
Feb 6, 12:15 AM ESTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Hardin30 min
Feb 6, 12:26 AM ESTTornado WarningLMKCasey, Russell34 min
Feb 6, 12:27 AM ESTTornado WarningLMKBullitt, Hardin, Jefferson, Larue, Nelson, Spencer33 min
Feb 6, 12:31 AM ESTFlash Flood WarningLMKOldham, Trimble6 hr
Feb 6, 12:33 AM ESTSevere Thunderstorm WarningLMKFranklin, Henry, Jefferson, Oldham, Shelby, Spencer27 min
Feb 6, 12:40 AM ESTSevere Thunderstorm WarningLMKButler, Edmonson, Logan, Warren50 min
Feb 6, 12:40 AM ESTSevere Thunderstorm WarningLMKEdmonson, Green, Hart, Larue, Marion, Taylor35 min
Feb 6, 12:45 AM ESTTornado WarningLMKGreen, Hart, Larue, Marion, Taylor30 min
Feb 6, 12:46 AM ESTTornado WarningLMKCasey, Garrard, Lincoln29 min
Feb 6, 12:51 AM ESTTornado WarningLMKAnderson, Marion, Nelson, Shelby, Spencer, Washington39 min
Feb 6, 12:59 AM ESTTornado WarningLMKAnderson, Franklin, Scott, Woodford31 min
Feb 6, 1:08 AM ESTTornado WarningLMKAnderson, Boyle, Marion, Mercer, Washington, Woodford37 min
Feb 6, 1:19 AM ESTSevere Thunderstorm WarningLMKAdair, Casey, Green, Lincoln, Marion, Taylor26 min
Feb 6, 1:21 AM ESTTornado WarningLMKBourbon, Boyle, Fayette, Garrard, Harrison, Jessamine and 5 more24 min
Feb 6, 1:25 AM ESTTornado WarningLMKLogan, Simpson35 min
Feb 6, 1:30 AM ESTTornado WarningLMKCasey, Lincoln30 min
Feb 6, 1:33 AM ESTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas27 min
Feb 6, 1:36 AM ESTTornado WarningLMKClark, Fayette, Madison24 min
Feb 6, 1:40 AM ESTSevere Thunderstorm WarningLMKLogan, Warren20 min
Feb 6, 1:47 AM ESTSevere Thunderstorm WarningLMKGarrard, Madison28 min
Feb 6, 1:53 AM ESTSevere Thunderstorm WarningLMKSimpson, Warren7 min
Feb 6, 2:37 AM ESTTornado WarningLMKAllen, Barren, Monroe23 min
Feb 6, 3:00 AM ESTTornado WarningLMKBarren, Metcalfe, Monroe45 min
Feb 6, 3:31 AM ESTTornado WarningLMKAdair, Russell29 min
Feb 6, 3:57 AM ESTTornado WarningLMKCasey, Lincoln, Russell33 min
Feb 6, 4:11 AM ESTTornado WarningLMKAdair23 min
Feb 6, 8:26 AM ESTRiver Flood WarningLMKBourbon25 hr
Feb 6, 11:29 AM ESTRiver Flood WarningLMKNicholas, Robertson22 hr
Feb 6, 11:36 AM ESTRiver Flood WarningLMKOhio30 hr
Feb 6, 12:15 PM ESTRiver Flood WarningLMKEdmonson57 hr
Feb 6, 12:15 PM ESTRiver Flood WarningLMKButler, Warren3 days
Feb 6, 12:15 PM ESTRiver Flood WarningLMKButler, Muhlenberg, Ohio4 days
Feb 6, 12:37 PM ESTRiver Flood WarningLMKHardin, Nelson57 hr
Feb 6, 1:05 PM ESTHigh Wind WarningLMKAnderson, Bourbon, Boyle, Casey, Clark, Clinton and 12 more3 hr

Nearby

Tornado Warnings in Indiana, 2008Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.